Alert archive / Ohio / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 183, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Oct 13, 1999, 4:37 PM EDT for Summit County, Ohio. It was in force for 38 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Oct 13, 1999, 4:37 PM EDT (20:37 UTC)
- Expired
- Oct 13, 1999, 5:15 PM EDT
- In force
- 38 min
- Issued by
- NWS Cleveland, OH
- Area
- Whole counties
County Summit County, OH
The radar
The Cleveland radar (KCLE), 42 km from the middle of the area, began a volume at 20:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 13, 5:11 PM EDT | Thunderstorm Wind 51 | Akron Arpt, OH | A 59 mph wind gust was measured at Akron Municipal Airport. |
| Oct 13, 5:15 PM EDT | Hail 1 | Akron, OH | Hail reported near the intersection of Interstates 76 and 77. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 13, 3:45 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 8.6 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 216 J/kg
- Mixed-layer CIN
- -269 J/kg
- Mixed-layer LCL
- 757 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 300 m²/s²
- 0-3 km storm-relative helicity
- 302 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
448 WUUS1 KCLE 132039 SVRCLE OHC153-132115- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CLEVELAND OH 437 PM EDT WED OCT 13 1999 THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SUMMIT COUNTY IN OHIO * UNTIL 515 PM EDT * AT 437 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 4 MILES WEST OF MACEDONIA...OR ABOUT 13 MILES SOUTH OF CLEVELAND...MOVING EAST AT 35 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... TWINSBURG MACEDONIA LARGE HAIL...DAMAGING WINDS...AND HEAVY RAINFALL ARE LIKELY WITH THIS STORM. TAKE COVER IN A STURDY BUILDING UNTIL THE STORM HAS PASSED. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CLEVELAND. $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 13, 2:30 PM EDT, 2 hours 7 minutes earlier.
Area forecast discussion, Oct 13, 2:30 PM EDT, 2 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 230 PM EDT WED OCT 13 1999 HAVENT HAD A CHANCE TO TAKE AN IN DEPTH LOOK AT MODELS. BASICALLY HAVE FRONT MOVING THROUGH CLEVELAND AROUND 22Z...WITH THE FRONT PUSHING WELL EAST OF THE AREA OVERNIGHT. OBVIOUSLY POTENTIAL FOR SEVERE THUNDERSTORMS TONIGHT EAST OF THE FRONT. MUCH COLDER AIR PORING IN BEHIND THE FRONT...850 TEMPS DROP TO -2. WILL STAY FAIRLY CLOSE TO MOS AS FAR AS TEMPS. NEXT SYSTEM MOVES THROUGH AREA SUNDAY WITH LINGERING LOW DEVELOPING MONDAY. .CLE...NONE. BRAY
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 13, 2:41 PM EDT | Severe Thunderstorm Warning | CLE | Ottawa | 49 min |
| Oct 13, 2:51 PM EDT | Severe Thunderstorm Warning | CLE | Sandusky, Seneca | 39 min |
| Oct 13, 2:58 PM EDT | Severe Thunderstorm Warning | CLE | Erie, Huron | 47 min |
| Oct 13, 3:05 PM EDT | Severe Thunderstorm Warning | CLE | Marion | 40 min |
| Oct 13, 3:22 PM EDT | Severe Thunderstorm Warning | CLE | Crawford | 38 min |
| Oct 13, 3:28 PM EDT | Severe Thunderstorm Warning | CLE | Lorain | 62 min |
| Oct 13, 3:39 PM EDT | Severe Thunderstorm Warning | CLE | Huron, Richland | 51 min |
| Oct 13, 3:47 PM EDT | Severe Thunderstorm Warning | CLE | Ashland, Cuyahoga, Medina | 58 min |
| Oct 13, 3:50 PM EDT | Severe Thunderstorm Warning | CLE | Morrow | 50 min |
| Oct 13, 4:08 PM EDT | Tornado Warning | CLE | Richland | 37 min |
| Oct 13, 4:11 PM EDT | Severe Thunderstorm Warning | CLE | Lake | 64 min |
| Oct 13, 4:18 PM EDT | Severe Thunderstorm Warning | CLE | Knox | 42 min |
| Oct 13, 4:28 PM EDT | Severe Thunderstorm Warning | CLE | Ashtabula, Geauga | 62 min |
| Oct 13, 4:34 PM EDT | Severe Thunderstorm Warning | CLE | Wayne | 41 min |
| Oct 13, 4:45 PM EDT | Severe Thunderstorm Warning | CLE | Medina | 30 min |
| Oct 13, 4:51 PM EDT | Severe Thunderstorm Warning | CLE | Holmes | 54 min |
| Oct 13, 4:57 PM EDT | Severe Thunderstorm Warning | CLE | Portage | 48 min |
| Oct 13, 5:07 PM EDT | Severe Thunderstorm Warning | CLE | Stark | 43 min |
| Oct 13, 5:07 PM EDT | Severe Thunderstorm Warning | CLE | Trumbull | 63 min |
| Oct 13, 5:16 PM EDT | Severe Thunderstorm Warning | CLE | Cuyahoga, Geauga, Lake | 44 min |
| Oct 13, 5:23 PM EDT | Severe Thunderstorm Warning | CLE | Wayne | 52 min |
| Oct 13, 5:25 PM EDT | Severe Thunderstorm Warning | CLE | Summit | 50 min |
| Oct 13, 5:27 PM EDT | Severe Thunderstorm Warning | CLE | Ashtabula | 63 min |
| Oct 13, 5:35 PM EDT | Severe Thunderstorm Warning | CLE | Mahoning | 55 min |
| Oct 13, 5:41 PM EDT | Severe Thunderstorm Warning | CLE | Portage | 49 min |
| Oct 13, 5:45 PM EDT | Severe Thunderstorm Warning | CLE | Stark | 45 min |
| Oct 13, 6:03 PM EDT | Severe Thunderstorm Warning | CLE | Trumbull | 42 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.